What Does Xanax Do To Your Eyes?

Answered by

Bot Logo

Checked by

Klara Hatinova

Klara Hatinova

Klara is postgraduate researcher in experimental psychology at the
University of Oxford.

Can Xanax Affect Your Vision?

Yes, Xanax can, in rare cases, impact your vision and cause eye-related side effects.

Common eye-related side effects of Xanax include eye irritation, blurry vision or difficulty reading, which were reported in 63% of patients in a small study [1]. This is because Xanax is a benzodiazepine that acts on the GABA inhibitory system of the brain. GABAergic neurotransmission is essential for normal vision. Therefore, Xanax can increase the risk of eye and vision-related side effects, including slowing of eye movements [2].

Long-term use of benzodiazepines like Xanax has, in rare cases, been linked to diplopia, a condition where your eyes diverge gaze [2]. It is important to note that these effects are rare, and Xanax is a safe medication to use when consulted with your medical professional.

Klara Hatinova

Klara Hatinova

Klara is a postgraduate researcher in experimental psychology at the University of Oxford. She has worked across a spectrum of hot topics in neuroscience, including her current project measuring reinforcement learning strategies in Parkinson’s disease. Previously, she studied the efficacy of psilocybin as a therapy for critical mental health conditions and examined molecular circadian rhythms of migraine disorders. She completed her undergraduate degree in Neuroscience at the University of Glasgow and participated in a year abroad at the University of California, where she worked on a clinical trial for spinal cord injury.